MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number 60-6085-202A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 60-6085-202a, vcare 200a - large, was being used during a robotic assisted hysterectomy procedure on (b)(6) 2023 when it was reported ¿vcare broke whe attempting to pull the specimen, the balloon, and the cone, retrieved from patient.¿.It was also reported ¿large vcare cone and balloon broke while doctor was attempting to pull of specimen, doctor obtained the cone and balloon from inside the patient.All pieces of the large vcare appear to be obtained, no additional pieces found in the abdomen by doctor.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3: device not yet received.
 
Additional Manufacturer Narrative
Received one 60-6085-202a in original opened package.Lot number was able to be verified.Performed a visual inspection, the complaint was confirmed.The vcare was disassembled.Root cause cannot be determined, however, based upon evaluation of the device, a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 56 complaints, regarding 72 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6085-202a, vcare 200a - large, was being used during a robotic assisted hysterectomy procedure on (b)(6) 2023 when it was reported ¿vcare broke whe attempting to pull the specimen, the balloon, and the cone, retrieved from patient.¿ it was also reported ¿large vcare cone and balloon broke while doctor was attempting to pull of specimen, doctor obtained the cone and balloon from inside the patient.All pieces of the large vcare appear to be obtained, no additional pieces found in the abdomen by doctor.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE 200A - LARGE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17105215
Report Number1320894-2023-00113
Device Sequence Number2834078
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)250212(10)202302131
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model Number60-6085-202A
Device Catalogue Number60-6085-202A
Device Lot Number202302131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic